Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Serodiscordant Relationship and Ejaculation
Sep 25, 2002

My partner and I have been together for almost 2 years now. He is HIV+ and I am HIV-. We had already gotten to know each other before this came to light and it didn't take much soul-searching for me to realize that he is the man I want to spend the rest of my life with. I have every intention of remaining HIV-. He has had a non-detectable viral load for years and his CD4 count is consistently over 900. We have a very active and satifying sexual relationship and he has never placed me at any risk. He is also diabetic and a renal patient on hemodialysis. His viral regimen includes a renal dosage of Combivir and he was recently changed from Kaletra to Viramune because of the intestinal problems caused by the Kaletra. My question has to do with his inability, or possibly unwillingness, to ejaculate when we are together. We have spoken about this and he says that he has a very difficult time reaching orgasm. I know that he is able to ejaculate when he masturbates by himself. He will not acknowledge it, but I am certain that there are many times when he stops any stimulation before he ejaculates when we are intimate. I know that we have to be extremely careful of any seminal emissions so we do not place me at risk and I have told him that I do not have to be placed at any risk in order for us to share this level of intimacy. I have not, (at least I have tried not to and hope I haven't), pressured him or harped on this topic. I suspect that it is more a psychological rather than a physiological problem. He sometimes uses Caverject but he often obtains a firm erection without this help. Is there anything I can do? Is there anything he can do? He says that I satisfy him and I know that sexual satisfaction isn't necessarily tied to orgasmic release, but I would love to be able to share this completeness of intimacy with him. I want to be able to give him the same feelings that he is constantly giving me. Thank you for any help you can offer. Don

Response from Dr. Henry

You don't mention what other HIV meds he might be on. Diabetes and HIV can both impact the nerves relating to sexual function. Viagra and some of the soon to be available prescription drugs can be helfpul. Some men have low testosterone (total and or free) levels which can contribute to the problem and can be improved by testosterone replacement therapy. Many HIV+ persons have a problem with intimacy/sex due to psychological issues which can respond to counseling. KH



Previous
Heart burn chest pain
Next
Random fainting spells...side effect from antiretrovirals?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement